Alert archive / Georgia / Gale Warnings in 2011

Gale Warning 10, NWS Charleston, SC

October 30, 2011

NWS Charleston, SC issued this gale warning at Oct 30, 2011, 2:22 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2011, 2:22 AM EDT (06:22 UTC)
Expired
Oct 30, 2011, 7:14 AM EDT
In force
5 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

228 
WHUS72 KCHS 300622
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
222 AM EDT SUN OCT 30 2011

AMZ374-301200-
/O.UPG.KCHS.SC.Y.0062.000000T0000Z-111104T1000Z/
/O.NEW.KCHS.GL.W.0010.111030T0622Z-111030T1200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
222 AM EDT SUN OCT 30 2011

...GALE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* TIMING OF GALES: THROUGH 8 AM.

* WINDS: NORTH GALES OF 25 TO 35 KNOTS WILL CONTINUE THROUGH
  SUNRISE BEFORE DIMINISHING BELOW GALE FORCE.

* SEAS: SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ350-352-301430-
/O.EXT.KCHS.SC.Y.0062.000000T0000Z-111031T0300Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
222 AM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ354-301430-
/O.CON.KCHS.SC.Y.0062.000000T0000Z-111031T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
222 AM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
785 
WHUS72 KCHS 300755
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
355 AM EDT SUN OCT 30 2011

AMZ374-301200-
/O.CON.KCHS.GL.W.0010.000000T0000Z-111030T1200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
355 AM EDT SUN OCT 30 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

* WINDS: NORTH GALES OF 25 TO 35 KNOTS WILL CONTINUE THROUGH 
  SUNRISE BEFORE DIMINISHING BELOW GALE FORCE. 

* SEAS: SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ350-352-301600-
/O.CON.KCHS.SC.Y.0062.000000T0000Z-111031T0300Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
355 AM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ354-301600-
/O.CON.KCHS.SC.Y.0062.000000T0000Z-111031T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
355 AM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
679 
WHUS72 KCHS 301114
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
714 AM EDT SUN OCT 30 2011

AMZ374-301915-
/O.CAN.KCHS.GL.W.0010.000000T0000Z-111030T1200Z/
/O.EXB.KCHS.SC.Y.0062.000000T0000Z-111104T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
714 AM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT FRIDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-352-301915-
/O.CON.KCHS.SC.Y.0062.000000T0000Z-111031T0300Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
714 AM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ354-301915-
/O.CON.KCHS.SC.Y.0062.000000T0000Z-111031T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
714 AM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this gale warning went out at Oct 30, 12:51 AM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Oct 30, 12:51 AM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1251 AM EDT SUN OCT 30 2011

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE SOUTHEAST STATES THROUGH SUNDAY
NIGHT. LOW PRESSURE WILL MOVE UP THE SOUTHEAST COAST MONDAY AND
MONDAY NIGHT FOLLOWED BY HIGH PRESSURE THROUGH THE END OF THE
WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
TEMPERATURES ARE STEADILY DROPPING EARLY THIS MORNING UNDER CLEAR
SKIES. WINDS HAVE REMAINED ELEVATED AT THE COAST...BUT HAVE
DROPPED OFF TO LESS THAN 5 KT ACROSS INLAND AREAS. WINDS SHOULD
CONTINUE TO DIMINISH THROUGH SUNRISE. TEMPERATURE TRENDS SUGGEST
SCATTERED FROST WILL DEVELOP ACROSS A GOOD PORTION OF NORTHERN
BERKELEY COUNTY...EXCEPT AREAS DOWNWIND OF LAKE MOULTRIE WHERE THE
WARMER LAKE WATERS WILL HAVE AN INFLUENCE. EXPANDED THE FROST
ADVISORY TO INCLUDE INLAND BERKELEY. OTHERWISE...THE REMAINDER OF
THE FORECAST IS ON TRACK.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
COOL AND DRY HIGH PRESSURE WILL PERSIST ON SUNDAY WITH HIGH TEMPS
SEVERAL DEGREES BELOW NORMAL IN THE MIDDLE 60S. A RAPIDLY
DEVELOPING LOW WILL MOVE UP THE SOUTHEAST COAST LATE SUNDAY NIGHT
THROUGH MONDAY. CLOUDS WILL INCREASE FROM SOUTH TO NORTH SUNDAY
NIGHT WITH MOSTLY CLOUDY SKIES IN PLACE FOR MONDAY. THE BEST
CHANCE OF RAIN WILL BE OVER THE ADJACENT COASTAL WATERS BUT WE DO
SHOW 20-30 POPS OVER THE EASTERN HALF OF LAND AREAS WHERE
SCATTERED SHOWERS MOVE ONSHORE. HIGHS ON MONDAY WILL REMAIN BELOW
NORMAL DUE TO A COOL NORTHERLY FLOW AND SUBSTANTIAL CLOUDINESS. A
WARMING TREND STARTS ON TUESDAY AS THE 850 MB RIDGE STRENGTHENS TO
THE WEST AND HIGHS PUSH TOWARD 70 DEGREES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
SURFACE HIGH PRESSURE AND WEAK UPPER RIDGING WILL REMAIN OVER THE
AREA THROUGH EARLY THURSDAY. ALTHOUGH TEMPERATURES WILL MODERATE
SLIGHTLY...HAVE CAPPED AFTERNOON HIGHS AT AROUND 71 OR 72 DEGREES
DUE TO THE PERSISTENT COOL NORTHEAST FLOW. HAVE MAINTAINED A DRY
FORECAST THROUGH AT LEAST THURSDAY.

THE NEXT UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT ARE EXPECTED
TO APPROACH THE REGION ON FRIDAY. MEDIUM RANGE MODELS CONTINUE TO
SHOW SLIGHT DIFFERENCES IN THE TRACK AND LOCATION OF THE DRIVING
SYNOPTIC SCALE FEATURES...LENDING SOME UNCERTAINTY AS TO RAIN
POTENTIAL AND OTHER IMPACTS WITH THIS LATE WEEK SYSTEM. AS THIS IS
QUITE FAR IN THE FORECAST PERIOD...PREFER TO REMAIN RATHER
CONSERVATIVE WITH POPS BELOW 15 PERCENT AND TEMPERATURES WITHIN A
DEGREE OR TWO OF SEASONAL NORMALS.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
VFR THROUGH 31/06Z. THE POTENTIAL FOR AT LEAST MVFR CIGS WILL
INCREASE TOWARDS THE END OF THIS TAF FORECAST PERIOD. THIS WILL BE
ADDRESSED WITH THE 12Z TAF CYCLE.

EXTENDED AVIATION OUTLOOK...CEILING RESTRICTIONS ARE POSSIBLE LATE
LATE SUNDAY NIGHT THROUGH MONDAY.

&&

.MARINE...
OVERNIGHT...STRONG/GUSTY OFFSHORE WINDS BEHIND A COLD FRONT WILL
MAINTAIN ADVISORY CONDITIONS FOR ALL WATERS. WE HAVE BEEN ABLE TO
LOWER THE SCA IN THE CHARLESTON HARBOR BUT LOCALLY GUSTY WINDS
DOWN RIVER OF THE ASHLEY...WANDO AND COOPER COULD CREATE BRIEF
20-25 KT N FLOW AT TIMES THROUGH 2 AM.

OFFSHORE FETCH WILL LIMIT POTENTIAL WAVE HEIGHTS TO 2-3 FT NEAR
THE COAST...BUT WILL BUILD AS HIGH AS 7-8 FT OVER THE GEORGIA
WATERS BEYOND 20 NM.

SUNDAY THROUGH THURSDAY...ADVISORY LEVEL WINDS WILL SLOWLY
SUBSIDE ON SUNDAY AS THE COLD ADVECTION DIMINISHES. HOWEVER WINDS
WILL PICK BACK UP MONDAY AND MONDAY NIGHT AS A LOW PRESSURE SYSTEM
DEVELOPS OFF FLORIDA AND MOVES UP THE COAST. A REINTRODUCTION OF
SMALL CRAFT ADVISORIES IS LIKELY FOR THE NEARSHORE WATERS AT SOME
POINT IN ASSOCIATION WITH THE COASTAL LOW. BEHIND THE LOW WIND
SPEEDS WILL SLOWLY DIMINISH BUT A NORTHEAST FETCH WILL KEEP SEAS
FAIRLY LARGE OFF THE GA COAST. BASED ON THE LATEST PROGS WE KEEP
THE SMALL CRAFT ADVISORY GOING FOR THE GA NEARSHORE WATERS THROUGH
SUNDAY NIGHT AND THROUGH THURSDAY NIGHT BEYOND 20 NM.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FROST ADVISORY FROM 5 AM TO 9 AM EDT THIS MORNING FOR GAZ087-
     088-099>101.
SC...FROST ADVISORY FROM 5 AM TO 9 AM EDT THIS MORNING FOR SCZ040-
     042>045.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
     AMZ350-352.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR AMZ354.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR AMZ374.

&&
Hazardous weather outlook, Oct 30, 12:52 AM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1252 AM EDT SUN OCT 30 2011

AMZ330-350-352-354-374-GAZ114>119-137>141-SCZ047>052-310500-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
1252 AM EDT SUN OCT 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-SCZ040-042>045-310500-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
1252 AM EDT SUN OCT 30 2011

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Gale Warnings in Georgia, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.